This one is a bit long, but I am in real need of some help here.
In the beginning of my senior year in high school I was diagnosed with ADD because of my inability to stay awake and concentrate in class. Reluctantly, I started taking adderoll prescribed by my doctor. It has certainly helped me to keep awake and also to concentrate a little better. However, I find from my own research that my problem was most likely due to lack of sleep for a prolonged time (I used to have a paper route but quit shortly after school started), a bad diet, and lack of exercise. These problems would easily account for my bad mental state (decreased creativity, tiredness, inability to concentrate, feeling glum etc.). After fixing these problems I'm wondering if I should still be on adderoll, and also, if I should have even started taking it in the first place. I am worried that if I stop taking this drug that it will cause my brain to have some problems like withdrawl, inability to focus if I were to stop (much the same way insomniacs take sleeping medication, then have trouble sleeping after they stop taking them), and greatly increased sleepiness.
my question is, can I safely stop taking these pills? (I would wean myself off over the course of a week or two even though I'm on a small dosage)
How long have you been on Adderall? I think you are taking the right approach by taking yourself off the medication. And it's best to do it the way you described, slowly over the course of a week or two. As you suspected, you probably never needed to be on it. A lack of sleep can affect you in so many negative ways. Do not take anything, especially stimulants, if you suspect you don't even need them.Give it a try and see if you can function without it.
It might be that you were wrongly medicated to begin with. But that won't make going off the med any easier. You should wean yourself off over the course of two months rather than two weeks. Withdrawl symptoms from adderall can include depression, fatigue, and increased ADD symptoms like lack of focus and bad memory. Sometimes these symptoms can last for months. Weaning yourself off slowly will help decreese the likelyhood of withdrawl.
"It's a damn poor mind that can think of only one way to spell a word!" --Andrew Jackson
I commend you for looking into what might have started your symptoms. Now, look into if you have a doctor you feel comfortable with, because you should find one who asked you about your habits BEFORE medicating you, and now, a doctor who listens to your concerns and gives you straight answers rather than renewals....I would think that you might have had other symptoms of ADD showing in earlier years. You might even just visit another doctor for a "second opinion" - most health care plans allow you to get another opinion at their cost. Sounds like you are mature enough to take charge of your life! good luck!